Aa
A
A
Close
Avatar universal
Effexor side effects-constipation
I have been on effexor for 5 months.  I have plenty of fiber in my diet, exercise and drink fluids (dry mouth is also a side effect I have).  The constipation is getting worse.  I had a colonoscopy last month and the prep didn't work adequately.  Now I'm getting hemmoroids.  I take stool softeners every night. What else can I do?
Cancel
5 Answers
Page 1 of 1
Avatar universal
A side effect of Effexor can be constipation. Please discuss with your doctor. He may suggest Miralax for you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
432009 tn?1304753441
Have you tried Colace 100 mg.? There were times I had to take it 2 - 3 times/day. I find it very effective - the stool softener version of it.
Also, metamucil (orange-flavor) is nice, but follow the directions of usage re: the correct timing of taking it and when you take any medications.
I hope that you can find a solution...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I'm in the same boat. It seems most of these AD medications cause constipation.

I would say that of the few side effects I get from my meds, the constipation would be the worst one. Then again I could probably do more to correct this, but I really hate high fiber foods. I may try that metamucil that xanweaner mentioned.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
432009 tn?1304753441
No question, metamucil is quick and easy - esp. if you like orange flavored - just stir it into water and drink.
The Colace is a stool softener, not a laxative. It is highly effective, but I can only confirm the results of the Phillips brand, which I take. Definitely, try the 100 mg. size.
Nothing else was working for me...the Colace is a lifesaver!

Good luck,
-xan-
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1183112 tn?1264145347
Watch out - constipation can actually CAUSE depression and make it all worse for you. According to Ayurveda, Indian traditional medicine, the trapped gases caused by constipation rise up the body and make you feel depressed. I have been feeling MUCH better since addressing my constipation and can tell when I am getting constipated again when I start getting all 'anal' and anxious and angry about tiny things. I always wondered why my depression kept getting worse despite taking anti-depressants - they actually aggravate what could be causing the condition in the first place!

http://www.buzzle.com/articles/constipation-depression.html
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
2020005 tn?1464196836
Blank
KTowne commented on KTowne's status
5 hrs ago
Avatar m tn
Blank
Ball123 commented on photo
9 hrs ago
Avatar m tn
Blank
Ball123 commented on photo
9 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica
Depression Community Resources
Top Mood Disorders Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica